MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Codes Device Dislodged or Dislocated (2923); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); No Code Available (3191)
Date of Event 09/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).The investigation is in process.It is unknown at this time if the device will be returned for evaluation.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2019-00471, 0001032347-2019-00472, 0001032347-2019-00473, 0001032347-2019-00474, 0001032347-2019-00475, 0001032347-2019-00476.Medical products: tmj system left standard mandibular component, part# 24-6551, lot# 516390a, tmj system left standard mandibular component, part# 24-6556, lot# 509470b, tmj system left fossa component small, part# 24-6563, lot# 523730a, 2.4mm system high torque (ht) cross-drive screw, part# 91-2710, lot# unknown, 2.4mm system high torque (ht) cross-drive screw, part# 91-2712, lot# unknown, tmj system cross drive fossa screw, part# 99-6577, lot# unknown, tmj system cross drive fossa screw, part# 99-6579, lot# unknown.
 
Event or Problem Description
It was reported the patient underwent a revision to remove temporomandibular implants due to an unknown reason.Attempts have been made to gather more information but none has been provided.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.As a revision surgery was reported, the complaint is confirmed.No product was returned; therefore, no functional tests or inspections could be performed.No x-rays, scans, pictures, or physician's reports were provided.The dhr for the mandible component was reviewed.Nc5815 was opened to document the rework of one 24-6551 from this lot that was found to have scuff marks.The reworked component passed quality inspection.There are no indications of manufacturing defects.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding pain leading to a revision surgery, there is a complaint rate of 0.438%, which is no greater than the occurrence listed in the afmea.For all non-custom tmj mandibular implants in the previous one year (from the notification date) regarding dislocation, there is a complaint rate of 0.255%, which is no greater than the occurrence listed in the afmea.This is the only complaint regarding pain and dislocation leading to a revision surgery for part# 24-6551 lot# 516390a.The most likely underlying cause of the complaint could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.The following fields were updated: b4 date of this report.B5 describe event or problem.D4 expiration date.D10 device availability.G4 date received by manufacturer.G7 type of report.H2 follow up type.H3 device evaluated by manufacturer.H3 device manufacturer date.H6 patient code.H6 device code.H6 method code.H6 results code.H6 conclusions code.H10 additional narratives/data.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.It was reported the patient complained of pain and open lock jaw approximately four months prior to the revision surgery.A surgical exploration and joint replacement was performed, and the surgeon noted there were no visible defects to the hardware, just a lot of scar tissue.

Brand Name
TMJ SYSTEM LEFT STANDARD MANDIBULAR COMPONENT
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key9241959
Report Number0001032347-2019-00470
Device Sequence Number145845
Product Code LZD
UDI-Device Identifier00841036060329
UDI-Public00841036060329
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2019
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/23/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/01/2019
Device Model NumberN/A
Device Catalogue Number24-6551
Device Lot Number516390A
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/18/2019
Supplement Date Received by Manufacturer02/28/2020
Initial Report FDA Received Date10/25/2019
Supplement Report FDA Received Date03/23/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;